View Full Version : Bipolar and Reactions to Meds/Cycles


BellaVita
12-09-13, 11:48 AM
I take Lexapro and Trazodone (at night). Some periods of time my body seems to be triggered in totally different ways by them.

Some times, I take it[Lex+Traz], and then eventually I get wired, sometimes really happy full of ideas, energized, optimistic, restless

Other times, depressed, despair, lonely, tears and sporadic crying, negative thoughts

Each reaction usually happens for days in a row. Sometimes an "undertone" of whatever reaction, idk how to describe that, for weeks. (Happy several days - in between like "fine" happy periods - depression several days - rinse and repeat)

I'm getting tired of not knowing if I am going to sleep at night, how the night will go, if I will become depressed, because of my weird reactions to these meds or maybe it's my brain I don't know.

I want balance.

I have it, sometimes. But then things go up or down again. :(

Is this normal for bipolar? Or ADHD? Or what?

Am I alone in this? Surely a mood stabilizer will help??

Leeleebug
12-09-13, 12:03 PM
I was like this when I went crazy on all the antidepressants and stuff they kept switching me to. The last was on Lexapro and remerol, and went crazy....or I would be down and depressed, then crazy...blurry eyed sometimes I was so speedy. I was overly happy and talkative and everything was good. Then I would get sad kinda...usually after I did something bad like not come home after work but go drink for a few hours...then I dropped classes and didn't leave the house for a month or two.

After I stopped those meds and it went away...I got better. I didn't need that stuff I guess. It was making me imbalanced. I'm not saying it's your issue, I'm not familiar. I'm just telling you it had happened to me though, and that's what I know from my side, just thought i would share!

BellaVita
12-09-13, 12:08 PM
Thanks for sharing!!!!!

Wow, that's crazy.

I've actually tried taking myself off meds before(bad idea) and like, I just can't do it without them....

Oh well.

I wonder why you had those reactions?

I wish it was that I didn't need meds. So much. But finding a quality life is more important to me.

BellaVita
12-09-13, 12:11 PM
Btw it's not always meds that trigger my moods....

Like, they just happen.....

It's like I wake up and see what mood I'm in, or over time I start to develop one and it grabs me before I know what's happening

I get so embarrassed talking about this stuff. Like, it makes me weak or something. I usually try to hide the depression when it happens, people usually don't notice.

I know I'm strong as a person it just, feelings are deceitful.

silivrentoliel
12-09-13, 12:41 PM
I think a mood stabilizer would *definitely* help, Bella. Trazodone is tricky... if you don't make yourself lie down and try to sleep after you take it, you'll stay awake... I've had that happen a few times before, and only sheer exhaustion has knocked me out at the end of the night.

BellaVita
12-09-13, 01:31 PM
I think a mood stabilizer would *definitely* help, Bella. Trazodone is tricky... if you don't make yourself lie down and try to sleep after you take it, you'll stay awake... I've had that happen a few times before, and only sheer exhaustion has knocked me out at the end of the night.

Cool, I sure hope so.

I have tried Seroquel, Risperdal, and Lamictal = sucked horribly

Yeah, I always force myself to lie down.

I actually think it's the Lexapro messing with me more than anything.

silivrentoliel
12-09-13, 03:27 PM
I take Abilify, I loves it.

BellaVita
12-09-13, 03:29 PM
I take Abilify, I loves it.

Hmmm I don't know much about that one

But yeah I've read your good reports of it :D

....okay

I'm scared to take the mood stabilizers as well cuz I don't want to get fat

sarahsweets
12-10-13, 05:56 AM
I know the use of antipsychotics scares the sh*t out of most people, myself included. I ran the gambit of many of them through the years and was quite the wall of resistance to them. I finally was put on one after it was clear that my antiD and mood stabilizer wasnt going to cut it, and through VERY CAREFUL monitoring and frequent check in's with my doctor, it was the best thing I ever could have done for my bipolar. AntiPsy's arent for everyone and they get a bad rap(very often for a good reason when they are over prescribed and taken lightly) but for me it saved my life.

BellaVita
12-10-13, 08:26 AM
Wow, thanks for sharing Sarah!

I don't want the weight gain, but I do need something that will work the best.

It seems I have bad reactions/adverse reactions to alot of meds. Ugh.

I am concerned though about the Lexapro causing depression and crying spells for hours and hours a day for days sometimes.

Is that a normal "bipolar" reaction??? Cuz I know MANIA is something that one would think of about an anti d (which it has made me hypomanic), but like, depression????

And I wonder if it'd go away after put on a mood stabilizer + whatever else my doc decides